the dangers of using codeine in kids

Please see Health Canada's June 2013 recommendation to avoid codeine in all children

You'll hear more about the dangers of using codeine in kids.

Codeine is a "prodrug"...it's not active until it's metabolized to morphine by the liver. This can be a problem because the amount of morphine produced varies from person to person.

It gets scary because some kids metabolize codeine super fast, so they produce HIGHER than expected levels of morphine. This puts some kids at risk for breathing problems and death from unintended overdose.

Practical advice for a better career, with unlimited access to CE

Pharmacy Technician's Letter includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 200+ CE courses, including the popular CE-in-the-Letter
  • Helpful, in-depth Technician Tutorials
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get a quote